MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4293
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Protective Measures Problem (3015)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported on (b)(6) 2017 that the event occurred "sometime last week".The exact date is unknown.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the needle of a jelco® hypodermic needle-pro® device detached from the safety housing upon attempting to remove after injection.The needle broke off inside the patient's muscle and the doctor had to pull it out by hand.No injury to patient or clinician was reported.
 
Additional Manufacturer Narrative
One box with 90 unused samples of the same lot were returned for evaluation.Visual inspection of all devices did not show disconnection.Functional testing involved 45 of the unused samples in a simulated use test and showed no disconnection.Functional testing also involved 5 of the unused samples in a iso standard (b)(4) and showed that all samples passed.Based on the evidence, no fault was found and the root cause of the reported issue was unable to be determined.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® DEVICE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6567163
Report Number3012307300-2017-01029
Device Sequence Number1306196
Product Code FMI
UDI-Device Identifier20351688058901
UDI-Public20351688058901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number4293
Device Lot Number3281293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1